Alert archive / Montana / Winter Storm Warnings in 2016

Winter Storm Warning 5, NWS Great Falls, MT

October 3, 2016

NWS Great Falls, MT issued this winter storm warning at Oct 3, 2016, 3:51 AM MDT. It took effect at Oct 3, 2016, 12:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 3, 2016, 3:51 AM MDT (09:51 UTC)
In effect from
Oct 3, 2016, 12:00 PM MDT
Expired
Oct 4, 2016, 6:00 PM MDT
In force
30 hr
Issued by
NWS Great Falls, MT

The text

As transmitted.

363 
WWUS45 KTFX 030951
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
351 AM MDT MON OCT 3 2016

MTZ012-050-051-054-032200-
/O.UPG.KTFX.WS.A.0001.161003T1200Z-161005T1200Z/
/O.NEW.KTFX.WS.W.0005.161003T1800Z-161005T0000Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS
351 AM MDT MON OCT 3 2016

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO
6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR ELEVATIONS ABOVE 5000 FEET FOR HEAVY
SNOW...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT TUESDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...LITTLE BELT MOUNTAINS INCLUDING KINGS HILL PASS...HIGHWOOD
  MOUNTAINS...BIG SNOWY MOUNTAINS.

* SNOW LEVEL...LOWERING TO AROUND 5000 FEET TONIGHT.

* SNOW ACCUMULATIONS...1 TO 4 INCHES NEAR THE FOOTHILLS AND 5 TO
  14 INCHES ABOVE 6000 FEET.

* TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND
  EVENING HOURS. PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY ON
  TUESDAY.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS CONDTIONS.

* WINDS...NORTHWEST 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-032200-
/O.UPG.KTFX.WS.A.0001.161004T0500Z-161005T1200Z/
/O.NEW.KTFX.WS.W.0005.161004T0000Z-161005T0000Z/
HILL-CHOUTEAU-BLAINE-
351 AM MDT MON OCT 3 2016

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO
6 PM MDT TUESDAY FOR THE BEARS PAW LITTLE ROCKY AND HIGHWOOD
MOUNTAINS IN NORTH CENTRAL MONTANA...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
STORM WARNING FOR THE BEARS PAW LITTLE ROCKY AND HIGHWOOD
MOUNTAINS IN NORTH CENTRAL MONTANA FOR HEAVY SNOW...WHICH IS IN
EFFECT FROM 6 PM THIS EVENING TO 6 PM MDT TUESDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...THE BEARS PAW...LITTLE ROCKY AND HIGHWOOD
  MOUNTAINS.

* SNOW ACCUMULATIONS...6 TO 12 INCHES.

* TIMING...RAIN WILL TURN TO SNOW THIS EVENING. PERIODS OF SNOW
  WILL THEN CONTINUE THROUGH TUESDAY.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND 
  MOUNTAIN CONDITIONS.

* WINDS...NORTHWEST 15 TO 25 MPH...WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ055-032200-
/O.UPG.KTFX.WS.A.0001.161003T1200Z-161005T1200Z/
/O.EXB.KTFX.WW.Y.0024.161003T1800Z-161005T0000Z/
GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...TARGHEE PASS...
WEST YELLOWSTONE
351 AM MDT MON OCT 3 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO
6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6500 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR ELEVATIONS ABOVE 6500 FEET FOR SNOW...WHICH
IS IN EFFECT FROM NOON TODAY TO 6 PM MDT TUESDAY. THE WINTER STORM
WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE.

* SNOW LEVEL...LOWERING TO 6500 FEET THIS EVENING.

* SNOW ACCUMULATIONS...1 TO 4 INCHES BELOW 7500 FEET AND 4 TO 8
  INCHES ABOVE 7500 FEET.

* TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND
  EVENING HOURS.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS CONDTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-014-015-052-053-032200-
/O.EXT.KTFX.WW.Y.0024.161003T1800Z-161005T0000Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS
351 AM MDT MON OCT 3 2016

...WINTER WEATHER ADVISORY NOW IN EFFECT FROM NOON TODAY TO
6 PM MDT TUESDAY FOR ELEVATIONS ABOVE 6500 FEET...

* LOCATIONS...BIG HOLE PASS...CHIEF JOSEPH PASS...MONIDA PASS... 
  RAYNOLDS PASS.

* SNOW LEVEL...LOWERING TO 6500 FEET DURING THE AFTERNOON AND
  EVENING HOURS.

* SNOW ACCUMULATIONS...3 TO 6 INCHES IN THE MOUNTAINS...WITH
  ISOLATED AMOUNTS NEAR 13 INCHES AT RIDGE TOPS.

* TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND
  EVENING HOURS. PERIODS OF SNOW ARE THEN EXPECTED ON TUESDAY.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
7 follow-up statements
880 
WWUS45 KTFX 032149
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
349 PM MDT MON OCT 3 2016

MTZ012-050-051-054-041300-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS
349 PM MDT MON OCT 3 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR ELEVATIONS ABOVE 5000 FEET...

* LOCATIONS...KINGS HILL PASS.

* SNOW LEVEL...ABOVE MOST MOUNTAIN PEAKS LOWERING TO 5000 FEET.

* SNOW ACCUMULATIONS...1 TO 4 INCHES IN THE FOOTHILLS AND 6 TO 12
  INCHES ABOVE 6000 FT.

* TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND 
  EVENING HOURS. PERIODS OF SNOW WILL CONTINUE THROUGH THE DAY 
  ON TUESDAY.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDTIONS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-041300-
/O.CON.KTFX.WS.W.0005.161004T0000Z-161005T0000Z/
HILL-CHOUTEAU-BLAINE-
349 PM MDT MON OCT 3 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT TUESDAY
FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA...

* LOCATIONS...THE BEARS PAW...LITTLE ROCKY AND HIGHWOOD
  MOUNTAINS.

* SNOW ACCUMULATIONS...4 TO 8 INCHES.

* TIMING...RAIN WILL TURN TO SNOW THIS EVENING. PERIODS OF SNOW 
  WILL THEN CONTINUE THROUGH TUESDAY.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND 
  MOUNTAIN CONDITIONS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-014-015-052-053-055-041300-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-JEFFERSON-
BROADWATER-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...TARGHEE PASS...
WEST YELLOWSTONE
349 PM MDT MON OCT 3 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT
TUESDAY FOR ELEVATIONS ABOVE 6500 FEET...

* LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...BIG HOLE PASS... 
  CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS.

* SNOW LEVEL...ABOVE PASS LEVEL LOWERING TO 6500 FEET.

* SNOW ACCUMULATIONS...1 TO 4 INCHES BELOW 7500 FEET AND 4 TO 8
  INCHES ABOVE 7500 FEET.

* TIMING...RAIN WILL SWITCH TO SNOW DURING THE AFTERNOON AND 
  EVENING HOURS.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND
  MOUNTAIN CONDTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
486 
WWUS45 KTFX 040612
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1212 AM MDT TUE OCT 4 2016

MTZ008-014-052-053-040715-
/O.CAN.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/
BEAVERHEAD-CENTRAL AND SOUTHERN LEWIS AND CLARK-JEFFERSON-
BROADWATER-
1212 AM MDT TUE OCT 4 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY.

RAIN OR SNOW SHOWERS MAY CONTINUE OVER THE ADVISORY AREA TONIGHT,
BUT IMPACTS DUE TO ACCUMULATING SNOW ARE NO LONGER EXPECTED.

$$

MTZ012-050-051-054-041815-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS
1212 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

* LOCATIONS...KINGS HILL PASS.

* SNOW LEVEL...5000 FEET.

* SNOW ACCUMULATIONS...AN ADDITIONAL 4 TO 8 INCHES.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL 
  CONDTIONS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-041815-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
HILL-CHOUTEAU-BLAINE-
1212 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA...

* LOCATIONS...

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH.

* TIMING...RAIN WILL TURN TO SNOW OVERNIGHT. PERIODS OF SNOW WILL
  THEN CONTINUE THROUGH TUESDAY.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND 
  MOUNTAIN CONDITIONS.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ015-055-041815-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...RAYNOLDS PASS...
TARGHEE PASS...WEST YELLOWSTONE
1212 AM MDT TUE OCT 4 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 6500 FEET...

* LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...RAYNOLDS PASS.

* SNOW LEVEL...6500 FEET.

* SNOW ACCUMULATIONS...AN ADDITIONAL 2 TO 4 INCHES.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING AND 
  MOUNTAIN CONDTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
729 
WWUS45 KTFX 040941
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
341 AM MDT TUE OCT 4 2016

MTZ012-050-051-054-042200-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
LEWISTOWN DIVIDE
341 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

* LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL 
  CONDTIONS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-042200-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
HILL-CHOUTEAU-BLAINE-
341 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA...

* LOCATIONS...ROCKY BOY

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING
  CONDITIONS AND RAW CONDITIONS FOR THOSE WORKING OUTDOORS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ015-055-042200-
/O.CON.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...RAYNOLDS PASS...
TARGHEE PASS...WEST YELLOWSTONE
341 AM MDT TUE OCT 4 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 6500 FEET...

* LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...RAYNOLDS PASS.

* SNOW LEVEL...6500 FEET.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH.

* IMPACTS...PERIODS OF HEAVY WET SNOW COULD CAUSE VARIABLE DRIVING
  CONDITIONS AND RAW CONDITIONS FOR THOSE WORKING OR RECREATING
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
094 
WWUS45 KTFX 040947 CCA
WSWTFX

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
347 AM MDT TUE OCT 4 2016

MTZ012-050-051-054-042200-
/O.COR.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
LEWISTOWN DIVIDE
347 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

* LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS.

* SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 4 INCHES FOR THE LITTLE
  BELT MOUNTAINS, AND UP TO AN ADDITIONAL 6 INCHES FOR THE SNOWY
  MOUNTAINS.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL CONDITIONS
  AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-042200-
/O.COR.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
HILL-CHOUTEAU-BLAINE-
347 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA...

* LOCATIONS...ROCKY BOY

* SNOW ACCUMULATIONS...AN ADDITIONAL 3 TO 6 INCHES.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING CONDITIONS
  AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING OUTDOORS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ015-055-042200-
/O.COR.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/
MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...RAYNOLDS PASS...
TARGHEE PASS...WEST YELLOWSTONE
347 AM MDT TUE OCT 4 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 6500 FEET...

* LOCATIONS...TARGHEE PASS...WEST YELLOWSTONE...RAYNOLDS PASS.

* SNOW LEVEL...6500 FEET.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES.

* IMPACTS...PERIODS OF HEAVY WET SNOW COULD CAUSE VARIABLE DRIVING
  CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING
  OUTDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
483 
WWUS45 KTFX 041624
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1024 AM MDT TUE OCT 4 2016

MTZ015-055-041730-
/O.CAN.KTFX.WW.Y.0024.000000T0000Z-161005T0000Z/
MADISON-GALLATIN-
1024 AM MDT TUE OCT 4 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
WINTER WEATHER ADVISORY.

ADDITIONAL SCATTERED SNOW SHOWERS THROUGH EARLY EVENING MAY
AMOUNT TO AN ADDITIONAL COATING TO 1 INCH ABOVE 6500 FEET IN
GALLATIN AND MADISON COUNTIES. IMPACTS WILL BE MINIMAL.

$$

MTZ012-050-051-054-050000-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
LEWISTOWN DIVIDE
1024 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

* LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 2 INCHES.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL 
  CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING 
  OUTDOORS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-050000-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
HILL-CHOUTEAU-BLAINE-
1024 AM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA...

* LOCATIONS...

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING 
  CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING 
  OUTDOORS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
490 
WWUS45 KTFX 042054
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
254 PM MDT TUE OCT 4 2016

MTZ012-050-051-054-050000-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
CASCADE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
LEWISTOWN DIVIDE
254 PM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR ELEVATIONS ABOVE 5000 FEET...

* LOCATIONS...LEWISTOWN DIVIDE...KINGS HILL PASS.

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS TRAVEL 
  CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING 
  OUTDOORS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ011-013-047-050000-
/O.CON.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
HILL-CHOUTEAU-BLAINE-
254 PM MDT TUE OCT 4 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
EVENING FOR THE BEARS PAW MOUNTAINS IN NORTH CENTRAL MONTANA...

* LOCATIONS...

* SNOW ACCUMULATIONS...UP TO AN ADDITIONAL 1 INCH.

* IMPACTS...HEAVY WET SNOW COULD CAUSE HAZARDOUS DRIVING 
  CONDITIONS AND RAW EXPOSURE FOR THOSE WORKING OR RECREATING 
  OUTDOORS.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST
UPDATES ON THIS SITUATION.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ009-051800-
/O.NEW.KTFX.WW.Y.0025.161005T0300Z-161005T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS
254 PM MDT TUE OCT 4 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
NOON MDT WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW...WHICH
IS IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT WEDNESDAY.

* LOCATIONS...MARIAS PASS AND LOGAN PASS.

* SNOW ACCUMULATIONS...UP TO 2 INCHES BETWEEN 5000 AND 6000 FEET,
  WHICH INCLUDES MARIAS PASS. 2-5 INCHES ABOVE 6000 FEET.

* TIMING...LIGHT SNOW WILL BEGIN AROUND 6 PM THIS EVENING. PERIODS
  OF LIGHT TO MODERATE SNOW WILL THEN OCCUR OVERNIGHT TONIGHT INTO
  WEDNESDAY MORNING. 

* IMPACTS...SOME SLUSHY SNOW ACCUMULATION IS EXPECTED TO CREATE
  SLICK DRIVING CONDITIONS ON HIGHWAY 2 ALONG MARIAS PASS AND FOR
  TRAVELERS ON LOGAN PASS THIS EVENING INTO WEDNESDAY MORNING.
  THE COMBINATION OF SNOW AND FOG WILL LIKELY REDUCE VISIBILITY TO
  LESS THAN 1 MILE AT TIMES.

* WINDS...NORTH 5 TO 10 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

* HAZARD ELEVATION...FOR ELEVATIONS ABOVE 5000 FEET.

* SNOW LEVEL...NEAR 5000 FEET.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
337 
WWUS45 KTFX 050025
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
625 PM MDT TUE OCT 4 2016

MTZ011>013-047-050-051-054-050130-
/O.EXP.KTFX.WS.W.0005.000000T0000Z-161005T0000Z/
HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-
INCLUDING THE FOLLOWING LOCATIONS...KINGS HILL PASS...
LEWISTOWN DIVIDE
625 PM MDT TUE OCT 4 2016

...WINTER STORM WARNING HAS EXPIRED...

THE STORM SYSTEM THAT BROUGHT WIDESPREAD RAIN AND MOUNTAIN SNOW TO
THE REGION CONTINUES TO EXIT TO THE NORTHEAST INTO CANADA TONIGHT.
PRECIPITATION WILL GRADUALLY DIMINISH THIS EVENING BUT
OCCASIONAL SHOWERS WILL BE STILL BE POSSIBLE. LIGHTER
PRECIPITATION WILL RESULT IN LITTLE OR NO ADDITIONAL SNOW
ACCUMULATIONS AND THE WINTER STORM WARNING HAS BEEN ALLOWED TO
EXPIRE.

$$

MTZ009-051200-
/O.CON.KTFX.WW.Y.0025.161005T0300Z-161005T1800Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...MARIAS PASS...LOGAN PASS
625 PM MDT TUE OCT 4 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MDT
WEDNESDAY FOR ELEVATIONS ABOVE 5000 FEET...

* LOCATIONS...MARIAS PASS...LOGAN PASS.

* SNOW ACCUMULATIONS...UP TO 2 INCHES BETWEEN 5000 AND 6000 
  FEET... WHICH INCLUDES MARIAS PASS. 2-5 INCHES ABOVE 6000 FEET.

* TIMING...PERIODS OF LIGHT TO MODERATE SNOW WILL OCCUR INTO
  WEDNESDAY MORNING.

* IMPACTS...SOME SLUSHY SNOW ACCUMULATION IS EXPECTED TO CREATE 
  SLICK DRIVING CONDITIONS ON HIGHWAY 2 ALONG MARIAS PASS AND 
  FOR TRAVELERS ON LOGAN PASS THIS EVENING INTO WEDNESDAY 
  MORNING. THE COMBINATION OF SNOW AND FOG WILL LIKELY REDUCE 
  VISIBILITY TO LESS THAN 1 MILE AT TIMES.

* WINDS...NORTH 5 TO 10 MPH.

* TEMPERATURES...IN THE LOW TO MID 30S.

* HAZARD ELEVATION...FOR ELEVATIONS ABOVE 5000 FEET.

* SNOW LEVEL...NEAR 5000 FEET.

* WEB PAGE: TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD 
  PLEASE VISIT OUR WEB PAGE AND CLICK ON THE DETAILED HAZARDS 
  TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE
DRIVING.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this winter storm warning went out at Oct 2, 11:30 PM MDT, 4 hours 21 minutes earlier.

Area forecast discussion, Oct 2, 11:30 PM MDT, 4 hours 21 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1130 PM MDT Sun Oct 2 2016

Aviation Section Updated

.DISCUSSION...

ADDITIONAL UPDATE TO HIGHLIGHTS...Have made some additions to the
winter weather highlighted areas. Forecast snow amounts above 6500
feet in Central/Southern Lewis and Clark County, as well as in
Broadwater County, seem to warrant inclusion in the Advisory. Have
also added above 6500 feet in the Little Snowy Mountains in southern
Fergus County, and above 4000 feet in the northern slopes of the
Highwood, Bears Paw, and Little Rocky Mountains due to enhanced
snowfall from the expected northerly low/mid level flow. Changes
were also made to have elevations specifically mentioned in the
headlines of the statement. No changes to forecast snow amounts at
this time. Sorry for any inconvenience with this late
adjustment. Coulston

Only adjustments to the forecast this evening is to keep mention
of showery precipitation in through midnight and focus it east of
a Dillon to Havre line. Will also keep mention of isolated
thunderstorms through midnight on the southeast TFX border -
basically, from Monida Pass northeast through Bozeman and
Lewistown. Precipitation should become more widespread and
stratiform in nature after midnight. Temperatures and wind appear
to be on track, so have not changed them. Forecast models are in
the process of being updated, so will not make any changes to the
current winter weather highlights. However, will update the
statements to fine tune snow amount wording.
Coulston

&&

.AVIATION...
Updated 0600Z.
Mid-to upper-level low centered over west-central OR will move
generally east-northeastward and should reach east-central MT around
06Z/Tue. Accordingly, widespread light to moderate rain is expected
at lower elevations, while mountain snow is expected near and
especially above 5000 feet MSL. However, rain may mix with snow
after 00Z/Tue east of a KHVR to KDLN line after 00Z/Tue. Widespread
mountain obscuration is also expected. Widespread VFR or MVFR is
expected to deteriorate to primarily IFR toward and especially after
12Z Mon. Also, occasional LIFR are possible after 12Z Mon. Jaszka

&&

.PREV DISCUSSION...
/ISSUED 540 PM MDT Sun Oct 2 2016/

Tonight through Tuesday...Water vapor shows a deep low pressure trof
over the West Coast with a disturbance moving through the southwest
flow aloft over Central and Southwest Montana. Another disturbance
is rotating around the base of the trof and moving over Nevada. This
will be approaching Southwest Montana tonight and moving across the
zones. Isolated thunderstorms are possible over the southwest zones
this evening but instability over the extreme southwest zones will
decrease rapidly towards sundown. The air mass will then generally
remain stable through Tuesday. The low pressure trof will move east
during the period but the strongest dynamics should remain south of
the state as the upper level jet pushes across Wyoming. Montana be
under a broad area of diffluent flow aloft, however, and periods of
widespread precipitation are likely through Tuesday. The main
concern will be snow amounts, and, along with the amount of moisture
available, snow levels will become very important as the low
approaches.  Monday night the air mass will cool significantly and
lowest snow levels during the period will develop along and east of
a Havre to Lewistown line. However, most snow will remain above 4000
feet in this area. Low levels will be drying from the west Tuesday,
first across the Northern Rockies, and these drier conditions will
spread east during the day. However, north to northwest flow will
continue and low levels to the east will remain quite moist. The
winter weather advisories and watches issued are all concerned with
snow accumulations at higher elevations. At lower elevations,
slippery road conditions are the main concern. Zelzer

Tuesday Night through Sunday...Not many changes made to the forecast
this afternoon. Scattered showers linger over much of the CWA
Tuesday night and Wednesday...with the best chances across the
western and southwestern mountains...as a weakening shortwave
disturbance is drawn in behind the departing storm system. Cold air
behind this system could continue low snow levels around 4000-6000
feet across central and southern portions...with snow levels further
lowering to close to 3000 feet across the north. This could bring
some light snow mixing in across portions of the Hi-Line and along
the Rocky Mountain Front Wednesday into Wednesday night...possibly
lingering into Thursday. Snow amounts across the high plains are
expected to be low at this point...with the main impacts being those
that occur with the first snowfall of the year. An unsettled
westerly flow develops for the second half of the week and on
through the weekend. Several weak systems will move through this
westerly flow, but timing varies widely among the suite of model
solutions. Therefore, cannot do much better than a general model
blend for the extended period, maintaining slight chances for rain
and mountain snow showers with temperatures gradually warming back
to near seasonal averages in the 50s to low 60s. Snow levels should
also raise through the long term..perhaps becoming above 8000 feet
by the weekend...as these next disturbances is not expected to have
as much cold air. PN/Anglin

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  43  47  37  48 / 100 100 100  60
CTB  40  45  36  47 /  70  90  80  40
HLN  43  49  39  52 /  90  90  80  60
BZN  43  47  38  49 / 100  90  80  60
WEY  39  43  30  43 / 100  80  70  50
DLN  40  48  35  51 /  80  80  60  30
HVR  45  48  36  44 / 100 100 100  90
LWT  45  48  34  41 / 100 100 100  80

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 6 AM Monday to 6 PM MDT Tuesday above
6000 feet for Beaverhead...Broadwater...Central and Southern Lewis
and Clark...Jefferson...Madison.

Winter Storm Watch from 6 AM MDT Monday through late Tuesday night
above 6500 feet for Cascade...Fergus...Gallatin...Judith
Basin...Meagher.

Winter Storm Watch from Monday evening through late Tuesday night
above 4000 feet for Blaine...Chouteau...Hill.

&&

weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 7:10 PM MDTSpecial Weather StatementTFXFergus50 min
Oct 2, 8:04 PM MDTSpecial Weather StatementTFXMusselshell26 min

Nearby

Winter Storm Warnings in Montana, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.